Alert archive / Minnesota / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 41, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 8, 2017, 10:07 PM CDT for Fillmore County, Mower County, Minnesota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2017, 10:07 PM CDT (03:07 UTC)
- Expired
- May 8, 2017, 10:45 PM CDT
- In force
- 38 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Fillmore County, MN, Mower County, MN
The radar
The La Crosse radar (KARX), 115 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2173 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 579 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
828
WUUS53 KARX 090307
SVRARX
MNC045-099-090345-
/O.NEW.KARX.SV.W.0041.170509T0307Z-170509T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
1007 PM CDT MON MAY 8 2017
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Southeastern Mower County in southeastern Minnesota...
Southwestern Fillmore County in southeastern Minnesota...
* Until 1045 PM CDT
* At 1006 PM CDT, a severe thunderstorm was located near Grand
Meadow, or 16 miles east of Austin, moving southeast at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will be near...
Grand Meadow around 1010 PM CDT.
Le Roy and Spring Valley around 1030 PM CDT.
Other locations impacted by this severe thunderstorm include Dexter,
Ostrander, Elkton, Taopi and County Roads 4 And 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4376 9276 4365 9224 4350 9238 4350 9263
4361 9284
TIME...MOT...LOC 0306Z 293DEG 22KT 4364 9265
HAIL...1.00IN
WIND...<50MPH
$$
Rogers3 follow-up statements
533
WWUS53 KARX 090319
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1019 PM CDT MON MAY 8 2017
MNC045-099-090345-
/O.CON.KARX.SV.W.0041.000000T0000Z-170509T0345Z/
Mower MN-Fillmore MN-
1019 PM CDT MON MAY 8 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHEASTERN MOWER AND SOUTHWESTERN FILLMORE COUNTIES...
At 1019 PM CDT, a severe thunderstorm was located near Le Roy, or 20
miles east of Austin, moving southeast at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe storm will be near...
Le Roy and Spring Valley around 1030 PM CDT.
Other locations impacted by this severe thunderstorm include
Ostrander, Taopi, Etna, County Roads 4 And 8 and Lake Louise State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4373 9263 4365 9224 4350 9238 4350 9263
4357 9276
TIME...MOT...LOC 0319Z 296DEG 21KT 4359 9257
HAIL...1.00IN
WIND...<50MPH
$$
Rogers875
WWUS53 KARX 090328
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1028 PM CDT MON MAY 8 2017
MNC045-099-090345-
/O.CON.KARX.SV.W.0041.000000T0000Z-170509T0345Z/
Mower MN-Fillmore MN-
1028 PM CDT MON MAY 8 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHEASTERN MOWER AND SOUTHWESTERN FILLMORE COUNTIES...
At 1028 PM CDT, a severe thunderstorm was located near Le Roy, or 22
miles west of Preston, moving southeast at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
this severe thunderstorm will remain over mainly rural areas of
southeastern Mower and southwestern Fillmore Counties, including the
following locations: Ostrander, Taopi, Etna, County Roads 4 And 8 and
Lake Louise State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4367 9262 4361 9228 4350 9238 4350 9263
4356 9263
TIME...MOT...LOC 0328Z 293DEG 22KT 4357 9250
HAIL...1.00IN
WIND...<50MPH
$$
DAS815
WWUS53 KARX 090339
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1039 PM CDT MON MAY 8 2017
MNC045-099-090349-
/O.EXP.KARX.SV.W.0041.000000T0000Z-170509T0345Z/
Mower MN-Fillmore MN-
1039 PM CDT MON MAY 8 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOWER AND
SOUTHWESTERN FILLMORE COUNTIES WILL EXPIRE AT 1045 PM CDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire. However small
hail is still possible with this thunderstorm.
LAT...LON 4367 9262 4361 9228 4350 9238 4350 9263
4356 9263
TIME...MOT...LOC 0339Z 293DEG 22KT 4355 9244
$$
DASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 6:47 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, May 8, 6:47 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 647 PM CDT Mon May 8 2017 .SHORT TERM...(This evening through Tuesday) Issued at 227 PM CDT Mon May 8 2017 Latest water vapor satellite imagery shows upper level closed low over the southwest United States/northeast United States and upper level ridge over the central United States. First pieces of energy ejecting out of the closed low over southwest United States is overtopping the ridge and producing a cluster of showers/thunderstorms over eastern North Dakota per latest mosaic radar. Main shortwave trough/energy over the Northern Plains will push into the southern Wisconsin and northern Illinois tonight. The 08.12z GFS/NAM indicate low level jet/moisture transport/convergence to increase 00-06z Tuesday across the forecast area in association with the shortwave trough. The 08.12z GFS/NAM models show elevated instability increases over the forecast area this evening. Showers and thunderstorms are likely across the forecast area...however the models continue to differ on placement of the convection. The latest hi-resolution models are showing a trend of shower/thunderstorm activity developing along and east of the Mississippi River after 03z Tuesday. Severe threat with any of the thunderstorms remains low...however a few storms could produce some hail. .LONG TERM...(Tuesday night through Monday) Issued at 227 PM CDT Mon May 8 2017 The 08.12z GFS/NAM/ECMWF show a couple of impulses overtopping the upper level ridge Tuesday night into Wednesday. Decent forcing/lift and moisture convergence in association with the impulses will continue to provide showers across much of the forecast area Wednesday. The 08.12z GFS/NAM continue to show lack of instability with the impulses and will leave mention of thunder out of forecast. Weak surface ridge builds into the forecast area Thursday and will allow for dry weather. Temperatures are expected to be slightly cooler than normal...with highs in the 60s. Main forecast concerns are the possibility of showers across the forecast area Friday into Saturday...then again Sunday night into Monday. The 08.12z GFS/GEM/ECMWF are in decent agreement with digging upper level trough over the Great Lakes Region/eastern United States Friday and Saturday...then the models diverge on the strength of the upper level trough over the western/eastern United States and upper level ridge over the central United States after 00z Sunday. The GFS/GEM is more amplified with the troughs and ridge and this will produce northerly flow aloft over the forecast area. The ECMWF is less amplified with the upper level flow Sunday into Monday. Confidence in forecast is low based on the significant differences between the models on the overall flow pattern over the continental United States after 00z Sunday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 648 PM CDT Mon May 8 2017 Main aviation concern is watching an area of showers with embedded scattered thunderstorms this evening. Based on latest forecast guidance, best chance for showers at KRST/KLSE will be in the 09.03Z to 09.09Z time period. While thunderstorms are possible, not enough confidence in coverage, so will mention VCTS at this time. Ceilings/visibility should remain VFR with any convective activity, but there is good agreement among models that ceilings will drop to at least MVFR and possibly IFR late tonight through much of Tuesday. Away from thunderstorms, light southeast wind will be the rule through tonight, then turning to the north- northeast Tuesday morning. If storms move in the vicinity of TAF airfields, could see variable wind gusts in excess of 30 kts. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DTJ LONG TERM...DTJ AVIATION...Rogers
Hazardous weather outlook, May 8, 2:46 PM CDT, 7 hours 21 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 246 PM CDT Mon May 8 2017 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-091115- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 246 PM CDT Mon May 8 2017 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Tonight Isolated to scattered thunderstorms are expected tonight for locations near and southwest of Interstate 94. In addition to lightning, any stronger storms along and west of the Mississippi River could produce some hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. 04/RRS
In the hours before
Special weather statement, May 8, 8:28 PM CDT, 1 hour 39 minutes before
Special Weather Statement National Weather Service La Crosse WI 828 PM CDT Mon May 8 2017 MNZ086-087-094-090230- Dodge-Olmsted-Mower- Including the cities of Dodge Center, Rochester, and Austin 828 PM CDT Mon May 8 2017 ...Showers and Scattered Thunderstorms This Evening... An area of showers and scattered thunderstorms will move through portions of southeast Minnesota through 10 pm. The strongest storms will be capable of brief heavy rain and small hail. Rainfall amounts up to one quarter of an inch are possible. Rogers
Special weather statement, May 8, 9:28 PM CDT, 39 minutes before
Special Weather Statement National Weather Service La Crosse WI 928 PM CDT Mon May 8 2017 IAZ008-009-018-019-MNZ079-086-087-094-095-090430- Mitchell-Howard-Floyd-Chickasaw-Wabasha-Dodge-Olmsted-Mower- Fillmore- Including the cities of Osage, Cresco, Charles City, New Hampton, Wabasha, Dodge Center, Rochester, Austin, and Preston 928 PM CDT Mon May 8 2017 ...Showers and Scattered Thunderstorms Late This Evening... Showers and scattered thunderstorms will continue to move through portions of southeast Minnesota and northeast Iowa through midnight. The strongest storms will be capable of locally heavy rainfall and small hail. Rainfall amounts up to one half inch are possible. Rogers
Nearby
Severe Thunderstorm Warnings in Minnesota, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.